MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Model Number 2231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested however not received.Attempts have been made to obtain the device but have not been received to date.If further details are received at a later date a supplemental medwatch will be sent.Date of renal transplant? were there any anomalies with the drain: appearance, damage or function? where was the drain placed? how was it secured? was the drain checked for patency during the procedure? did the drain function as intended? were any issues noted with the drain during use? what is the surgeon¿s opinion of the impact of the drain on the patient consequences?.
 
Event or Problem Description
It was reported a recipient patient underwent renal transplant on an unknown date and a drain was used.During drain removal on (b)(6) 2021, the drain broke and was left in the patient's abdomen (21cm).Device broke and was partially left within the patient.Emergency operation was done to remove the drain in emergency.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/21/2021.H3 evaluation: complaint sample photograph was received but the reason of broken drain can not be determined by the photograph.However, complaint sample was received for evaluation.The drain sample was received in two pieces.The tensile of complaint drain was done and was broken at 130n (specification is min 120n).It can not be determined what force was applied to pull out the drain.On the basis of photograph and sample received, there are no enough evidences to verify the complaint.Retain sample of the same lot were checked visually and found that there was no leak.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/11/2021.The following information has been requested and received.To date the device has not been received.If the further details are received at a later date a supplemental medwatch will be sent.1.Date of renal transplant? - (b)(6) 2021.2.Were there any anomalies with the drain: appearance, damage or function? - no obvious anomalies on the drain during placement, as was also checked by scrub nurse (who also measured the length prior to placement into patient) 3.Where was the drain placed? - right extraperitoneal space around the transplanted kidney.4.How was it secured? - silk tie stitched to the skin.5.Was the drain checked for patency during the procedure? - yes, drain tested to be patent & functioning as intended during wound closure.6.Did the drain function as intended? - yes.7.Were any issues noted with the drain during use? - no.Drain remains functional with no loss of suction until its removal.8.What is the surgeon¿s opinion of the impact of the drain on the patient consequences? - for this case, the patient had to undergo wound exploration to retrieve the retained segment of the drain.The patient made a good recovery with no further issues.There is no major clinical impact to the patient for this case, other than slightly prolonged recovery from the wound reopening.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11668276
Report Number2210968-2021-03366
Device Sequence Number3015700
Product Code GBX
UDI-Device Identifier10705031003590
UDI-Public10705031003590
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model Number2231
Device Catalogue Number2231
Device Lot NumberJ2007556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/16/2021
05/26/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/11/2021
06/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;